Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 11, NWS Midland/Odessa, TX

March 13, 2019Andrews County, Dawson County, Gaines County, Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 13, 2019, 5:17 AM CDT for Andrews County, Dawson County, Gaines County, Texas; Lea County, New Mexico. It took effect at Mar 14, 2019, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 5:17 AM CDT (10:17 UTC)
In effect from
Mar 14, 2019, 1:00 AM CDT
Expired
Mar 14, 2019, 7:00 AM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS74 KMAF 131017
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY FOR LEA COUNTY AND MOST OF WEST TEXAS...

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE
EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES
COUNTY AND THE UPPER TRANS PECOS, AND THE DAVIS AND APACHE
MOUNTAINS...

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THURSDAY FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM 
CDT /6 AM MDT/ THURSDAY FOR LEA, GAINES, DAWSON, AND ANDREWS 
COUNTIES...

.A powerful storm system is moving through the area today. This 
will result in strong, damaging winds today and tonight for most 
of West texas and Southeast New Mexico.  This will be one of the 
strongest wind events in years for West Texas and Southeast New 
Mexico.

NMZ029-033-034-TXZ045-050-132100-
/O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/
/O.NEW.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/
/O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, and Andrews
517 AM CDT Wed Mar 13 2019 /417 AM MDT Wed Mar 13 2019/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM
CDT /6 AM MDT/ THURSDAY...

* TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday.
  Advisory...From 1 AM CDT /midnight MDT/ to 7 AM CDT /6 AM MDT/
  Thursday.  

* WINDS...Today...Southwest 35 to 45 mph with gusts to around 65
  mph increasing to 40 to 55 mph with gusts to around 75 mph in
  the afternoon. Tonight...West 35 to 55 mph with gusts to around
  75 mph decreasing to 30 to 40 mph with gusts to around 55 mph 
  after midnight.  

* IMPACTS...This is a potentially dangerous wind event.  People 
  driving high- profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$

TXZ059>063-067>070-075-132100-
/O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/
/O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Pecos-
Including the cities of Mentone, Kermit, Odessa, Midland, 
Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, 
and Fort Stockton
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* TIMING...Until 1 AM CDT /midnight MDT/ Thursday.  

* WINDS...Today...Southwest 25 to 45 mph.  Gusts up to 60 mph
  increasing to 70 mph in the afternoon.  This evening...West 35 
  to 45 mph with gusts to around 65 mph 

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ058-074-132100-
/O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/
/O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T1200Z/
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Pecos, Alpine, and Fort Davis
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING...Until 7 AM CDT Thursday.
 
* WINDS...Today...Southwest 35 to 55 mph with gusts to around 80
  mph.  Tonight...West 35 to 55 mph with gusts to around 80 mph 
  decreasing to 35 to 45 mph with gusts to around 60 mph after 
  midnight.  

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ079-132100-
/O.EXB.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/
Presidio Valley-
Including the city of Presidio
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect until 1 AM CDT Thursday.  

* TIMING...Until 1 AM CDT Thursday.
 
* WINDS...Today...Southwest 25 to 45 mph with gusts to around 65
  mph.  This evening...West 35 to 45 mph with gusts to around 65 
  mph 

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ046-132100-
/O.NEW.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/
/O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/
Dawson-
Including the city of Lamesa
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY...

* TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday.
  Advisory...From 1 AM CDT /midnight MDT/ to 7 AM CDT /6 AM MDT/
  Thursday.  

* WINDS...Today...Southwest 30 to 40 mph with gusts to around 60
  mph increasing to 40 to 45 mph with gusts to around 65 mph in
  the afternoon. Tonight...West 35 to 45 mph with gusts to around
  60 mph decreasing to 25 to 35 mph after midnight.  

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult, especially for high
profile vehicles.  Use extra caution.

&&

$$

NMZ027-TXZ258-132100-
/O.EXT.KMAF.HW.W.0016.000000T0000Z-190314T1600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
417 AM MDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THURSDAY...

* TIMING...Until 10 AM MDT Thursday.

* WINDS...Today...Southwest 55 to 75 mph with gusts to around 100
  mph shifting to the west 55 to 85 mph with gusts to around 115
  mph in the afternoon.  Tonight...West winds 60 to 80 mph with
  gusts to around 110 mph decreasing to 35 to 55 mph with gusts to
  around 80 mph after midnight.  Thursday morning...West winds 40
  to 50 mph with gusts to around 70 mph.  

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.   Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ028-TXZ057-132100-
/O.EXT.KMAF.HW.W.0016.000000T0000Z-190314T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Van Horn
517 AM CDT Wed Mar 13 2019 /417 AM MDT Wed Mar 13 2019/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

* TIMING...Until 7 AM CDT /6 AM MDT/ Thursday.  

* WINDS...Today...Southwest 35 to 55 mph shifting to the west 45
  to 55 mph in the afternoon. Gusts up to 80 mph. Tonight...West 
  35 to 55 mph.  Gusts up to 80 mph decreasing to 70 mph after 
  midnight.  

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ047-048-051>053-080>082-132100-
/O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/
Borden-Scurry-Martin-Howard-Mitchell-Marfa Plateau-Big Bend Area-
Terrell-
Including the cities of Gail, Snyder, Stanton, Big Spring, 
Colorado City, Marfa, Big Bend NP, Marathon, Dryden, 
and Sanderson
517 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* TIMING...Until 1 AM CDT Thursday.

* WINDS...Today...Mountains...Southwest 35 to 45 mph. Lowlands...
  Southwest 25 to 35 mph. Gusts up to 60 mph increasing to 70 mph
  in the afternoon.  

* IMPACTS...This is potentially a dangerous wind event.  People 
  driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
1 follow-up statement
152 
WWUS74 KMAF 131921
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
221 PM CDT Wed Mar 13 2019

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
THURSDAY FOR LEA COUNTY NEW MEXICO AND MOST OF WEST TEXAS...

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE 
EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES 
COUNTY AND THE UPPER TRANS PECOS, THE DAVIS AND APACHE 
MOUNTAINS...

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THURSDAY FOR THE 
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM
CDT /6 AM MDT/ THURSDAY FOR LEA, GAINES, DAWSON, AND ANDREWS
COUNTIES...

.A powerful storm system is moving through the area. This will 
result in strong, damaging winds through this evening for most of
West texas and Southeast New Mexico. This is one of the strongest
wind events in years for West Texas and Southeast New Mexico.

NMZ029-033-034-TXZ045-046-050-141000-
/O.CON.KMAF.HW.W.0016.000000T0000Z-190314T0600Z/
/O.CON.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, and Andrews
221 PM CDT Wed Mar 13 2019 /121 PM MDT Wed Mar 13 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 7 AM CDT /6 AM MDT/ THURSDAY...

* TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday.  
 
* WINDS...West 35 to 55 mph with gusts to around 75 mph. 
 
* IMPACTS...People driving high profile vehicles should strongly 
  consider postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

A Wind Advisory means that winds of 30 mph are expected.  Winds
this strong can make driving difficult. 

&&

$$

TXZ047-048-051>053-059>063-067>070-075-079>082-140600-
/O.CON.KMAF.HW.W.0016.000000T0000Z-190314T0600Z/
Borden-Scurry-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Presidio Valley-
Marfa Plateau-Big Bend Area-Terrell-
Including the cities of Gail, Snyder, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Presidio, Marfa, Big Bend NP, Marathon, Dryden, and Sanderson
221 PM CDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* TIMING...Until 1 AM CDT /midnight MDT/ Thursday.

* WINDS...West 35 to 45 mph with gusts to around 65 mph
 
* IMPACTS...People driving high- profile vehicles should strongly
  consider postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

NMZ027-TXZ258-141000-
/O.CON.KMAF.HW.W.0016.000000T0000Z-190314T1600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
121 PM MDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THURSDAY...

* TIMING...Until 10 AM MDT Thursday.

* WINDS...West winds 60 to 80 mph with gusts to around 110 mph
  decreasing to 35 to 55 mph with gusts to around 80 mph after
  midnight.  

* IMPACTS...People driving high- profile vehicles should strongly
  consider postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

NMZ028-TXZ057-058-074-141000-
/O.CON.KMAF.HW.W.0016.000000T0000Z-190314T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Alpine, and Fort Davis
221 PM CDT Wed Mar 13 2019 /121 PM MDT Wed Mar 13 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

* TIMING...Until 7 AM CDT /6 AM MDT/ Thursday.

* WINDS...West 35 to 55 mph. Gusts up to 80 mph decreasing to 70 
  mph after midnight.
 
* IMPACTS...People driving high- profile vehicles should strongly
  consider postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:40 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 13, 12:40 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1240 AM CDT Wed Mar 13 2019

.DISCUSSION...
See 06Z aviation discussion below.

&&

.AVIATION...
Storms are moving east out of the area and taking the MVFR CIG/VIS
with them. The remainder of the TAF period will be a wind forecast
with windy conditions becoming very windy during the daylight
hours on Wednesday.

Hennig

&&

.UPDATE... Updated forecast for watch issuance.

DISCUSSION...
Tornado Watch #17 issued through 04z for SE NM and most of West
TX. Forecast already had mention of thunderstorms with some severe
this afternoon/evening so no change to that. Line of storms still
west of area be moving into CWA shortly.

PREV DISCUSSION... /issued 227 PM CDT Tue Mar 12 2019/

DISCUSSION...
Very potent upper low pushing into southwest Arizona this afternoon
will track eastward overnight with associated negatively tilted
trough pushing into west Texas this evening. Ahead of trough,
southeast winds will continue to strengthen allowing dewpoints in
the lower 60s to overspread much of the area. Surface based CAPES
are already pushing 2000 over parts of the Big Bend. Though
clouds are inhibiting low level heating, cooling aloft associated
with trough, breaks in clouds west of the Pecos, and continuing
warm/moist advection are expected to produce CAPES of 1000 to
2000 over a large part of the area by late afternoon. With bulk
shear exceeding 60 knots, conditions are ripening for organized
thunderstorms with rotating updrafts. Low LCLs and effective
helicity values of 200 to 300 across the area suggest that
generation of low level vorticity is heightened. For discrete
thunderstorms, damaging wind hail exceeding 2 inches and tornadoes
will be possible. As upper storm system and Pacific front
approach, convection will tend to merge along a line by mid-
evening and progress eastward across much of the area east of the
mountains overnight. These storms will be capable of producing
large hail in excess of an inch with winds potentially exceeding
60 mph over a large area. Though tornadoes will be less likely
within this line, the possibility cannot be ruled out.

Ahead of the front, southeast winds will be quite brisk, prompting
the continuation of a Wind Advisory over the western and southern
Permian Basin, the Davis Mountains, the Stockton Plateau and Lea
County in New Mexico through mid morning Wednesday. With approach
of the storm system, potentially damaging winds are expected to
develop across Eddy County New Mexico, the Guadalupe Mountains,
and the Deleware Mountains. In the wake of storms and Pacific
front, surface pressure gradient will remain tight much of
Wednesday particularly from Permian Basin north. West to southwest
winds will increase markedly across the area after sunrise
Wednesday as strong winds aloft begin to mix down to the surface.
Winds at 850 mph are progs to max out at 50 knots or above over
most of the area, suggesting strong gust potential. For this
reason, a High Wind Warning is in effect for all of southwest
Texas and southeast New Mexico except for the Presidio valley with
the greatest potential for sustained damaging wind generally
north of I-20 and at higher elevations. With significant rainfall
preceding the high winds, blowing potential will be limited
though visibility could restricted in localized areas. As the
pressure gradient begins to relax Wednesday evening, surface winds
will begin to taper off, allowing the High Wind Warning for most
of the area to expire mid-evening Wednesday. Strong winds will
likely continue in the Guadalupe Mountains overnight, so the High
Wind Warning for that area will continue until near daybreak
Thursday.

High temperatures will generally run 10 degrees below normal for
the next several days with lows slightly below normal as a cooler
airmass spreads across the area behind departing storm system.
After tonight, there will be little risk of precipitation again
until Friday night and Saturday as shearing upper trough slides
across area. Presently best changes appear to be in southeast New
Mexico. With Saturday morning temperatures possibly below freezing
over parts of the area, we may see a combination of rain and
freezing rain Friday night and into early morning Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     40  59  32  52 /   0   0   0   0
Carlsbad                       39  59  31  51 /   0   0   0  10
Dryden                         47  70  39  57 /   0   0   0   0
Fort Stockton                  42  60  34  53 /   0   0   0   0
Guadalupe Pass                 32  51  30  46 /   0   0   0  10
Hobbs                          35  56  27  50 /   0   0   0   0
Marfa                          33  58  28  52 /   0   0   0   0
Midland Intl Airport           40  59  32  52 /   0   0   0   0
Odessa                         40  59  32  52 /   0   0   0   0
Wink                           38  61  31  54 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 9 AM to 9 PM MDT Wednesday for Central
     Lea County-Northern Lea County-Southern Lea County.

     Wind Advisory until 9 AM MDT Wednesday for Central Lea County-
     Northern Lea County-Southern Lea County.

     High Wind Warning until 6 AM MDT Thursday for Guadalupe
     Mountains of Eddy County.

     High Wind Warning until 9 PM MDT Wednesday for Eddy County
     Plains.

TX...High Wind Warning from 10 AM this morning to 10 PM CDT this
     evening for Andrews-Big Bend Area-Borden-Crane-Davis/Apache
     Mountains Area-Dawson-Ector-Gaines-Glasscock-Howard-Loving-
     Marfa Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves
     County and Upper Trans Pecos-Scurry-Terrell-Upton-Ward-
     Winkler.

     Wind Advisory until 10 AM CDT this morning for Andrews-Crane-
     Davis/Apache Mountains Area-Ector-Gaines-Glasscock-Loving-
     Midland-Pecos-Reagan-Reeves County and Upper Trans Pecos-
     Upton-Ward-Winkler.

     High Wind Warning until 6 AM MDT Thursday for Guadalupe
     Mountains.

     High Wind Warning until 10 PM CDT /9 PM MDT/ this evening for
     Van Horn and Highway 54 Corridor.

&&

99/99/10
Hazardous weather outlook, Mar 12, 1:30 PM CDT, 15 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
130 PM CDT Tue Mar 12 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
130 PM CDT Tue Mar 12 2019 /1230 PM MDT Tue Mar 12 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are expected across the region this
evening and until after midnight. The strongest storms will be
capable of producing large hail, damaging winds, as well as a tornado
threat. Brief heavy rainfall and localized flooding will also be
possible.

Very windy conditions are expected beginning tonight for much of
West Texas and Southeast New Mexico. A High Wind Warning is in
effect for the Guadalupe and Delaware Mountains, Eddy County New
Mexico Plains. A Wind Advisory is in effect tonight for a significant
portion of the Permian Basin, Trans Pecos, and Davis Mountains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong, damaging winds are expected Wednesday and Wednesday night
across southeast New Mexico and much of west Texas. A High Wind
Warning is in effect Wednesday through Wednesday evening for
southeast New Mexico and all of west Texas, except the Presidio
Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed by late this afternoon
or early this evening.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Mar 12, 11:40 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1140 PM CDT TUE MAR 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND DMG     MIDLAND                 32.00N 102.08W
03/12/2019                   MIDLAND            TX   AMATEUR RADIO

            A POWER POLE SNAPPED AT EAST FRONT STREET AND TERRELL
            STREET IN MIDLAND.

&&

MSCHULDT
Local storm report, Mar 12, 11:43 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1143 PM CDT TUE MAR 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     BIG SPRING              32.25N 101.48W
03/12/2019  M64 MPH          HOWARD             TX   AMATEUR RADIO

            A PROFESSIONAL WEATHER STATION AT 25 FEET ABOVE THE
            GROUND REPORTED 64 MPH WINDS IN BIG SPRING.

&&

MSCHULDT
Special weather statement, Mar 12, 11:44 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1144 PM CDT TUE MAR 12 2019

TXZ062-063-069-070-130545-
Midland TX-Reagan TX-Glasscock TX-Upton TX-
1144 PM CDT TUE MAR 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN
MIDLAND...REAGAN...SOUTHEASTERN HOWARD AND UPTON COUNTIES UNTIL 1245
AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles southwest of Garden City, moving east at 45 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake, McCamey, Rankin, Garden City, Reagan County Airport,
Stiles, Midkiff, Best, Saint Lawrence, Upton County Airport and
Spraberry.

A Tornado Watch remains in effect until 500 AM CDT for western Texas.

LAT...LON 3109 10226 3120 10227 3195 10194 3203 10147
      3209 10126 3109 10128
TIME...MOT...LOC 0444Z 271DEG 49KT 3169 10175

72
Special weather statement, Mar 12, 11:48 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1148 PM CDT TUE MAR 12 2019

TXZ069-070-075-082-130545-
Pecos-Reagan-Terrell-Upton-
1148 PM CDT TUE MAR 12 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PECOS...
SOUTHWESTERN REAGAN...TERRELL AND SOUTHEASTERN UPTON COUNTIES...

At 1147 PM CDT, strong thunderstorms were clustered near Dryden,
moving northeast at 45 mph. A line of strong storms is present from
near Girvin to south of Dryden.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Sheffield, Dryden, Sanderson, Terrell County Gas Plant, Iraan, Iraan
Municipal Airport, Terrell County Airport, Bakersfield and Girvin.

This includes Interstate 10 between mile markers 285 and 327.

LAT...LON 3108 10199 3099 10200 3092 10188 3070 10181
      3062 10165 3055 10165 3042 10174 3034 10166
      3029 10176 2978 10176 2982 10198 2978 10207
      2991 10237 3109 10250 3106 10232 3098 10201
      3109 10230 3110 10160
TIME...MOT...LOC 0447Z 240DEG 39KT 3009 10218

80

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:16 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves59 min
Mar 12, 7:27 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves48 min
Mar 12, 7:39 PM CDTSpecial Weather StatementMAFReeves51 min
Mar 12, 7:58 PM CDTSpecial Weather StatementMAFReeves47 min
Mar 12, 8:05 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Winkler40 min
Mar 12, 8:13 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler47 min
Mar 12, 8:26 PM CDTSpecial Weather StatementMAFReeves34 min
Mar 12, 8:27 PM CDTTornado WarningMAFLoving, Ward, Winkler13 min
Mar 12, 8:39 PM CDTTornado WarningMAFAndrews, Loving, Winkler36 min
Mar 12, 8:45 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines45 min
Mar 12, 8:51 PM CDTSpecial Weather StatementMAFReeves39 min
Mar 12, 9:04 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines, Loving, Reeves, Ward, Winkler3 hr
Mar 12, 9:08 PM CDTSpecial Weather StatementMAFWinkler52 min
Mar 12, 9:10 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Pecos, Reeves, Ward65 min
Mar 12, 9:21 PM CDTTornado WarningMAFAndrews, Winkler24 min
Mar 12, 9:45 PM CDTSpecial Weather StatementMAFAndrews, Ector, Gaines45 min
Mar 12, 10:01 PM CDTTornado Warning Tornado observedMAFAndrews14 min
Mar 12, 10:16 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
Mar 12, 10:21 PM CDTSpecial Weather StatementMAFPecos39 min
Mar 12, 10:36 PM CDTSpecial Weather StatementMAFCrane, Dawson, Ector, Martin39 min
Mar 12, 11:01 PM CDTSpecial Weather StatementMAFBorden, Howard44 min
Mar 12, 11:05 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin3 hr
Mar 12, 11:09 PM CDTSpecial Weather StatementMAFPecos36 min
Mar 12, 11:37 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry53 min
Mar 12, 11:44 PM CDTSpecial Weather StatementMAFGlasscock, Reagan, Upton61 min
Mar 12, 11:48 PM CDTSpecial Weather StatementMAFTerrell57 min
Mar 12, 11:51 PM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Mar 13, 12:02 AM CDTSevere Thunderstorm WarningMAFTerrell58 min
Mar 12, 7:09 PM CDTSevere Thunderstorm WarningMAFEddy51 min
Mar 12, 7:20 PM CDTTornado Warning Tornado observedMAFEddy25 min
Mar 12, 7:44 PM CDTTornado WarningMAFEddy, Lea31 min
Mar 12, 8:16 PM CDTSevere Thunderstorm WarningMAFLea29 min

Nearby

Wind Advisories in Texas, 2019Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.